Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 2, 2013, 8:30 AM PDT. It took effect at Aug 2, 2013, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2013, 8:30 AM PDT (15:30 UTC)
- In effect from
- Aug 2, 2013, 11:00 AM PDT
- Expired
- Aug 3, 2013, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS85 KLKN 021530 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 830 AM PDT FRI AUG 2 2013 NVZ455-457-030630- /O.NEW.KLKN.FW.W.0008.130802T1800Z-130804T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 830 AM PDT FRI AUG 2 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND EXTREME EASTERN PORTION OF 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND EXTREME EASTERN PORTION OF FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHEAST NYE COUNTY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
760 WWUS85 KLKN 022113 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT FRI AUG 2 2013 NVZ455-457-031215- /O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 213 PM PDT FRI AUG 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND EXTREME EASTERN PORTION OF 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHEAST NYE COUNTY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. WINDS WILL SUBSIDE OVERNIGHT...HOWEVER MIDSLOPES AND RIDGES WILL SEE 20 TO 25 MPH WINDS THROUGH THE OVERNIGHT HOURS. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
380 WWUS85 KLKN 030916 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 AM PDT SAT AUG 3 2013 NVZ455-457-040300- /O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 216 AM PDT SAT AUG 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND EXTREME EASTERN PORTION OF 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
678 WWUS85 KLKN 032138 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 238 PM PDT SAT AUG 3 2013 NVZ455-457-040300- /O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 238 PM PDT SAT AUG 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND EXTREME EASTERN PORTION OF 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
533 WWUS85 KLKN 040258 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 758 PM PDT SAT AUG 3 2013 NVZ455-457-040400- /O.EXP.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 758 PM PDT SAT AUG 3 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... WINDS ARE BELOW CRITICAL LEVELS AND EXPECTED TO REMAIN SO THROUGH THE REMAINDER OF THE EVENING. $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:06 AM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 2:06 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 206 AM PDT FRI AUG 2 2013 .SYNOPSIS...A LOW PRESSURE SYSTEM PASSING WELL TO THE NORTH OF THE SILVER STATE WILL BRING COOLER TEMPERATURES AGAIN TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE GREAT BASIN REGION BY THE WEEKEND AND TEMPERATURES WILL CREEP BACK UP TO AROUND 90 DEGREES. A MONSOON FLOW MAY BRING THUNDERSTORMS TO PARTS OF THE STATE NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY. CLEAR SKIES ALL ACROSS THE FORECAST AREA THIS MORNING. LOW PRESSURE IS MOVING WELL TO THE NORTH OF THE STATE AND A BROAD HIGH PRESSURE SYSTEM IS CENTERED OVER TEXAS AT THIS TIME. THE RESULTANT SOUTHWEST FLOW ALOFT IS PULLING IN MUCH DRIER AIR AND DEWPOINTS HAVE FALLEN INTO THE TEN TO 20 DEGREES FAHRENHEIT RANGE ACROSS MUCH OF THE LKN CWFA. THE MODELS ARE IN VERY GOOD AGREEMENT FOR THE SHORT TERM PERIOD. DRY CONDITIONS ARE EXPECTED THROUGH SATURDAY AND NO DRY THUNDERSTORM ACTIVITY IS FORECAST. THE UPPER LOW PRESSURE SYSTEM OVER OREGON WILL BE MOVING NE TO THE CANADIAN BORDER NORTH OF MONTANA BY SATURDAY AFTERNOON WHILE HIGH PRESSURE REMAINS ANCHORED OVER TEXAS DURING THE SAME TIME FRAME. HOWEVER THE RIDGE WILL BE EXPANDING AND THE 588 DM PRESSURE FIELD SHIFTS MORE THAN 250 MILES NORTH OVER THE NEXT 36-48 HOURS. AS THIS EXPANSION OCCURS...SOME CUMULUS BUILD-UPS ARE POSSIBLE OVER EASTERN NEVADA AND WINDS IN NORTH- SOUTH VALLEYS OF WHITE PINE COUNTY WILL REMAIN STIFF. OTHERWISE...THE MAIN ISSUE WILL BE ONE MORE RELATIVELY COOL DAY AND NIGHT...COMPARED TO THE RECENT DIURNAL TEMPERATURE SWINGS IN JULY...THEN THE 90S REAPPEAR ON SATURDAY. HIGH TEMPERATURES WILL RANGE FROM THE 80S TODAY AROUND 90 DEGREES SATURDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 40S TO THE MID 50S. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. MODELS IN AGREEMENT THROUGH SUNDAY THEN DEVIATE AFTERWARD. STILL...EC AND GFS MODEL SOLUTIONS KEEP THE CWA GENERALLY DRY. GFS HAS DRY SOUTHWEST FLOW OVER THE AREA AS CWA BETWEEN TROF OFF WEST COAST AND HIGH OVER NEW MEXICO THROUGH TUESDAY. GFS HINTS AT AIRMASS BECOMING SLIGHTLY UNSTABLE ON TUESDAY...HOWEVER MOISTURE IS LIMITED SO ONLY EXPECT MAINLY AFTERNOON CU. BY THURSDAY...IF GFS CORRECT WITH PLACING THE UPPER LOW OFF THE CENTRAL CA COAST...THIS WOULD BE FAVORABLE FOR ISOLATED DRY AFTERNOON THUNDERSTORMS FOR THE WESTERN ZONES. FROM THE LATEST 00Z GFS MODEL RUN...EASTERN NV LOOKS TOO DRY FOR CONVECTION. WITH MODEL UNCERTAINTY HAVE KEPT POPS LOW AND MAINLY OVER THE MOUNTAINS MID WEEK. TEMPERATURES WILL BE NEAR NORMAL INCREASING TO SLIGHTLY ABOVE NORMAL BY EARLY NEXT WEEK. && AVIATION...VFR CONDITIONS OVER THE NEXT 24HRS. WINDS WILL BE BREEZY THIS AFTERNOON DECREASING AFTER SUNSET. && .FIRE WEATHER...DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. RELATIVE HUMIDITY LEVELS CONTINUE TO BE VERY LOW WITH LITTLE OVERNIGHT RECOVERY. HIGH PRESSURE WILL BEGIN EXPANDING LATE TODAY BUT UNTIL IT RE-ESTABLISHES OVER THE GREAT BASIN...GUSTY WINDS CAN BE EXPECTED ACROSS EASTERN FIRE ZONE 457 AND ZONE 455. HOWEVER AREAL COVERAGE OF THE CRITICAL WIND GUST THRESHOLD SHOULD NOT WARRANT AN EVENT TODAY. SOME VALLEYS IN THESE TWO ZONES WILL EXPERIENCE GUSTS ABOVE 30 MPH AND MID-SLOPES MAY REACH 40 MPH AT TIMES. GUSTY WINDS WILL RE-DEVELOP OVER THE SAME AREAS ON SATURDAY BUT WIND SPEEDS WILL BE LOWER. MODELS ARE INDICATING ENOUGH MOISTURE TO TRIGGER SOME DRY THUNDERSTORMS NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/87/87/92
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.